Testosterone Possible Side Effects
Testosterone treatment has been used for many decades and has been proven to be an extremely safe method of raising hormone levels when they have declined. Not only for men, testosterone replacement has also been shown to be safe for women, and extremely effective at counteracting the many symptoms associated with menopause. In fact, the risks and possible side effects linked to estrogen use are not present with treatment for Low T at all.
The risk of any long-term issues resulting from testosterone side effects is very small. These concerns also vary depending upon the type of treatment used. For example, oral testosterone (which is rarely prescribed) has potentially toxic effects for the liver.
Since men are most likely to be prescribed testosterone injections – the most effective and affordable option available – the most common concern is itching, redness, or tenderness at the injection site.
Other possible side effects of testosterone treatment include:
- Gum or mouth irritation, unpleasant taste, toothache (transbuccal method)
- Skin irritation or rashes (patches)
- Enlarged breasts
- Changes in mood – nervousness, depression, euphoria, sadness, crying
- Nausea, indigestion, or vomiting
- Pounding in the ears
- Loss or increase in appetite
- Changes in or noisy breathing
- Fast or slow heartbeat
- Sleep issues
- Fatigue or weakness
Although these do not cause serious concern, always let the doctor know if any symptoms do develop once testosterone therapy begins.
It is rare that a person would overdose on testosterone, however, nothing should ever be ruled out. When following the doctor’s orders, safe and positive results are the norm. There is a slight risk of more serious testosterone side effects if a person administers too high a dosage of this medication, especially if done on a regular basis.
The following changes are cause for immediate contact with the doctor, or if severe, a trip to the nearest emergency room for treatment:
- Temporary blindness or blurred vision
- Weakness in the leg or arm of one side of the body
- Sudden headache
- Slurred speech or sudden inability to speak
Any of these possible overdose side effects of testosterone warrant immediate action.
Open and honest communication with the hormone replacement specialist will result in superior results from testosterone treatment. At National HRT®, our doctors are here to provide that level of care to men and women throughout the US. Our no-cost, confidential consultations can provide answers to any questions you might have.